One question we often get from our patients is “what can I do to give myself the best chance at success with my treatment?” This is an important question, because there are a lot of factors that can affect the results of your hair loss treatment. Unfortunately, medicine is not a perfect science, which means that treatment results can vary, however there are steps you can take to put yourself in the best position to have a successful result.
The first step is seeing a medically trained hair loss specialist. Not all hair loss treatments are appropriate for each type of hair loss, and a medically trained hair loss specialist should be able to diagnose the cause of your hair loss and determine the best treatments for your specific types of hair loss. For example, Platelet Rich Plasma (PRP) Therapy is a great treatment for patients with female pattern hair loss, but if the patient has scarring alopecia, the patient will probably not get the desired result. A medically trained hair loss specialist can ensure that you are truly a candidate for your desired treatment.
The next step is to closely follow any treatment instructions provided by the practice. This could be in the form of pre and post treatment instructions, for example for Platelet Rich Plasma Therapy there are some medications you should avoid in the days leading up to and the days after your treatment. This could also be the user instructions provided for a laser cap, which outline the cadence for how often to use the device.
Lastly, you need to realize that any lifestyle, diet, or medical changes that can affect hair health can also affect your treatment results. While this sounds broad, patients need to understand that a major diet change, life stressor, or change in medicine could affect the body, and in turn your hair. We always tell our patients to try to change as few things as possible during their treatment. Obviously, there are times you need to take a new medication, and it is important to make your hair loss specialist aware so that they can determine if that medication could be hair loss inducing, because maybe there is an alternative that has less effect on the hair.
Posted by Your Medi Tresse Team